It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Asthma Message Board

  • Need advice re: asthma meds other than Advair (sick of hoarseness)

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-04-2010, 05:23 AM   #16
    janewhite1
    Senior Veteran
    (female)
     
    Join Date: Oct 2007
    Location: NJ, USA
    Posts: 9,369
    janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
    Re: Need advice re: asthma meds other than Advair (sick of hoarseness)

    OK, been on the Asmanex for almost a week, (I was actually off all meds for a week and a half after side effects became completely intolerable) but now it's making me hoarse again.

    I think if I'm only on 200 mcg per day of steroid, hoarseness doesn't happen to me, but that dosage isn't quite enough. Still, maybe the increase in asthma symptoms is worth it to have my voice work. I lecture 20 hours per week, my voice is my greatest tool, I CANNOT be losing it all the time.

    I just want one medicine that helps my allergies without side effects so severe I wonder if it's worth taking. It should not be too much to ask, and that goes for you too.

     
    Sponsors Lightbulb
       
    Old 08-04-2010, 08:54 AM   #17
    Titchou
    Senior Veteran
    (female)
     
    Join Date: Apr 2005
    Location: Birmingham, AL
    Posts: 20,234
    Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
    Re: Need advice re: asthma meds other than Advair (sick of hoarseness)

    Well, it shouldn't be but reality is otherwise, it seems. Have you tried singulair along with the lower dosage? Just thinking....

     
    Old 08-04-2010, 04:23 PM   #18
    janewhite1
    Senior Veteran
    (female)
     
    Join Date: Oct 2007
    Location: NJ, USA
    Posts: 9,369
    janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
    Re: Need advice re: asthma meds other than Advair (sick of hoarseness)

    Singulair is something I've been considering. Might also cause stomach problems, but it's worth a try.

     
    Old 08-25-2010, 07:47 PM   #19
    blahmoo
    Newbie
    (female)
     
    blahmoo's Avatar
     
    Join Date: Jun 2010
    Posts: 9
    blahmoo HB User
    Re: Need advice re: asthma meds other than Advair (sick of hoarseness)

    Well, finally got in to see my pulm.

    The Flovent was fine for my hoarseness at a low dosage, but then my asthma flared. Now I'm on a higher dose of Flovent and the asthma is ok, but the voice sucks.

    soo...he is going to try me on Qvar. I'm not really familiar with that one, but what the heck. I'll give it a try.

    I dearly wish Azmacort were still on the market--I did fine with that for both asthma and voice.

    Off to do a board search for Qvar.

     
    Old 08-25-2010, 07:52 PM   #20
    janewhite1
    Senior Veteran
    (female)
     
    Join Date: Oct 2007
    Location: NJ, USA
    Posts: 9,369
    janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
    Re: Need advice re: asthma meds other than Advair (sick of hoarseness)

    Thought the asthma was going to be better for a while, then I discovered I suddenly have fall allergies too, so dropping the dosage on my steroid is SO not happening.

    The past few days I've been really concentrating on my rinsing technique. First I rinse the easily accessible parts of my mouth and spit. Then I get more water, and rinse again with my head tilted back, making sure I get as far back in my throat as possible. I think it may be helping.

    Of course, the Asmanex wasn't working against the latest flare, and my meds just got switched again, this time to Symbicort HFA, so we'll see what happens next.

    Last edited by janewhite1; 08-25-2010 at 07:55 PM. Reason: add detail

     
    Old 08-25-2010, 07:54 PM   #21
    blahmoo
    Newbie
    (female)
     
    blahmoo's Avatar
     
    Join Date: Jun 2010
    Posts: 9
    blahmoo HB User
    Re: Need advice re: asthma meds other than Advair (sick of hoarseness)

    Quote:
    Originally Posted by janewhite1 View Post
    The past few days I've been really concentrating on my rinsing technique. First I rinse the easily accessible parts of my mouth and spit. Then I get more water, and rinse again with my head tilted back, making sure I get as far back in my throat as possible. I think it may be helping.

    Of course, my meds just got switched again, so we'll see what happens next.
    Jane, what are you taking now? Have you noticed any improvement in your voice?

    I start teaching in 2 weeks, so I have to get my voice back (or on the road to back).

     
    Old 08-25-2010, 08:04 PM   #22
    janewhite1
    Senior Veteran
    (female)
     
    Join Date: Oct 2007
    Location: NJ, USA
    Posts: 9,369
    janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
    Re: Need advice re: asthma meds other than Advair (sick of hoarseness)

    Yup, me too, teaching in 2 weeks. Need both a voice and some air to put behind it!

    I'm on Symbicort now. Don't know how that's going to work out, given that Advair seriously messed with my stomach, and Symbicort also contains a LABA.

    I just started it today.

    Last edited by janewhite1; 08-25-2010 at 08:04 PM.

     
    Old 08-25-2010, 08:07 PM   #23
    blahmoo
    Newbie
    (female)
     
    blahmoo's Avatar
     
    Join Date: Jun 2010
    Posts: 9
    blahmoo HB User
    Re: Need advice re: asthma meds other than Advair (sick of hoarseness)

    Quote:
    Originally Posted by janewhite1 View Post
    Yup, me too, teaching in 2 weeks. Need both a voice and some air to put behind it!

    I'm on Symbicort now. Don't know how that's going to work out, given that Advair seriously messed with my stomach, and Symbicort also contains a LABA.

    I just started it today.
    Well, good luck to you. I start Qvar tomorrow (need to get it filled). Hopefully we will both find a solution...and soon! *sigh*

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    advair making asthma worse. need substitute johnpalley Asthma 9 04-23-2008 07:08 AM
    New, is it really asthma? bluedog139 Asthma 20 07-12-2006 08:40 PM
    New with Asthma? fail to accept.. cscott73 Asthma 5 06-10-2006 06:33 PM
    Some asthma caused or worsened by bacteria Lagniappe2000 Asthma 2 03-12-2006 04:32 AM
    Severe Asthma Jenn75 Asthma 19 07-01-2004 01:49 PM
    how is asthma affected and how does it affect other health problems??? rach923 Asthma 22 07-07-2003 01:11 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:09 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!